MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-XT
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 09/25/2020
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2020, a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with a grade of 4 and pre-existing posterior flail.A mitraclip xtw was inserted and deployed medially on the mitral valve.A second mitraclip, a mitraclip xt, was then inserted and deployed on the mitral valve, lateral to the first clip, reducing mr to a grade of 1-2.It was noted that the clips appeared to be stable.On (b)(6) 2026, an echocardiogram was performed and revealed a posterior flail that the mitraclip xt had detached from the posterior leaflet and remained attached to the anterior leaflet (single leaflet device attachment/slda), causing mr to increase to a grade of 4.It was noted that it was uncertain if the mitraclip xt had worsened the posterior flail.Due to declining health, the patient urgently underwent a second mitraclip procedure on the same day.One clip was implanted, and the mr remained at a grade of 4.It was noted that the patient required hospitalization.On (b)(6) 2026, the patient presented to the hospital in heart failure, requiring a balloon pump and other supports.The patient died.In the physician's opinion, the cause of death was not due to the procedure on (b)(6) 2026, but instead heart failure and other complications related to the slda clip from (b)(6) 2020.No further information was reported.
 
Additional Manufacturer Narrative
The clip remains in the patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot-specific quality issue.Based on available information, a cause for the reported incomplete coaptation- single leaflet device attachment (slda) could not be determined.The reported recurrent mitral valve insufficiency/ regurgitation (mr) and new flail are likely a cascading effect of the slda.The cause of the reported heart failure and subsequent patient death could not be determined.Mr, heart failure, tissue injury, and death are known possible complication associated with mitraclip procedures.The reported hospitalization and unexpected medical intervention were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24234854
Report Number2135147-2026-00567
Device Sequence Number13319381
Product Code NKM
UDI-Device Identifier08717648230981
UDI-Public(01)08717648230981(17)210728(10)00728U291
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Model NumberCDS0701-XT
Device Catalogue NumberCDS0701-XT
Device Lot Number00728U291
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other; Hospitalization; Required Intervention;
Patient SexUnknown